|Esophogial Stricture and taking my meds
Aug 29, 2012
I was diagnosed 6 months ago with HIV, I had severe pain in my chest and underneath my right rib cage. My doctor had diagnosed me with GERD, this was not the problem. After having a gastroscopy they later discoverd I had a Candida infection and a stricture 5cm long (from 23-28cm)down my esophogus. This stricture causes me to not even be able to swallow water at times, so you can imagine how difficult it is to swallow my HIV meds (im currently taking Isentress and Truvada. I have had 22 gastroscopys and Dilations of my esophogus in less than 5 months (This is EXTREMELY painful). Any doctor I have ever seen (and I've seen a few already) has told me that they have never seen anything like this before. My question to you is are there any other options aside from the WEEKLY dilations I am undergoing at the moment, my doctor who performs these procedure says that the stricture is in a weird place and it makes options such as a stent difficult. He also thinks that my medications are perpetuating the situation as they are constantly getting stuck and not dislodging for sometimes hours. He wants me to switch to a liquid medication to give my stricture time to heal and then he is going to inject steriods into my esophogus.
Please, I`d love your opinion
Response from Dr. Henry
Depending on your past treatment history and location you could review with your HIV doc and/or pharmacist available liquid/pediatric formulations that would likely maintain viral suppression (also the smaller pills such as rilpivirine). In some cases we have placed a feeding gastrostomy tube into the stomach to give meds bypassing the esophagus. KH
Isentress + Truvada + Remeron?
HART related neuropathy started in L foot, now in thighs?
- Painful Fever Swollen Lymph Nodes After Unprotected Sex
- Rapid Test Done At 10 Weeks
- 4th Generation Test Window Period
- Do Night Sweats Occur From Hepatitis?
- How Long Will Hiv Virus Remain Viable With Blood Spill?
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.